Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 126, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2014, 11:28 PM CDT for Adams County, Brown County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 11:28 PM CDT (04:28 UTC)
- Expired
- Jun 4, 2014, 12:15 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL
The radar
The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS53 KLSX 040428
SVRLSX
ILC001-009-040515-
/O.NEW.KLSX.SV.W.0126.140604T0428Z-140604T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1215 AM CDT
* AT 1121 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GOLDEN TO PALMYRA...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED TREES DOWN IN QUINCY
AND QUINCY REGIONAL AIRPORT HAS RECORDED SEVERAL WIND GUSTS OVER
60 MPH.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FALL CREEK...PAYSON...CLAYTON...BEVERLY...ADAMS...PLAINVILLE...
LIBERTY...RICHFIELD...MOUND STATION...KELLERVILLE AND KINGSTON.
THIS WARNING INCLUDES SILOAM SPRINGS STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 2 TO EXIT 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4020 9092 4019 9091 4011 9091 4011 9082
3985 9086 3985 9091 3976 9094 3977 9137
3980 9137 3986 9144 3989 9145 3993 9142
3999 9147 4003 9148 4020 9127
TIME...MOT...LOC 0427Z 268DEG 37KT 4013 9096 3982 9138
HAIL...<.75IN
WIND...60MPH
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 040442
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 PM CDT TUE JUN 3 2014
ILC001-009-040515-
/O.CON.KLSX.SV.W.0126.000000T0000Z-140604T0515Z/
ADAMS IL-BROWN IL-
1142 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BROWN
AND ADAMS COUNTIES UNTIL 1215 AM CDT...
AT 1141 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF BROOKLYN TO 6 MILES SOUTHEAST OF
PAYSON...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS HAVE REPORTED WIND GUSTS UP TO 60
MPH AND RADAR INDICATES THAT HAIL UP TO THE SIZE OF QUARTERS WILL
ALSO BE POSSIBLE WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEVERLY...MOUND STATION...KELLERVILLE AND KINGSTON.
THIS WARNING INCLUDES SILOAM SPRINGS STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 2 TO EXIT 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4020 9092 4011 9091 4011 9082 3985 9088
3985 9091 3976 9094 3977 9137 3980 9137
3986 9144 3989 9145 4020 9107
TIME...MOT...LOC 0442Z 268DEG 37KT 4014 9080 3974 9116
HAIL...1.00IN
WIND...60MPH
$$
CVKING002
WWUS53 KLSX 040510
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 AM CDT WED JUN 4 2014
ILC001-009-040520-
/O.EXP.KLSX.SV.W.0126.000000T0000Z-140604T0515Z/
ADAMS IL-BROWN IL-
1210 AM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROWN AND ADAMS
COUNTIES WILL EXPIRE AT 1215 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4020 9092 4011 9091 4011 9082 3985 9088
3985 9091 3976 9094 3977 9137 3980 9137
3986 9144 3989 9145 4020 9107
TIME...MOT...LOC 0510Z 268DEG 37KT 4015 9042 3975 9079
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:51 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 3, 7:51 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 751 PM CDT Tue Jun 3 2014 .UPDATE: Issued at 742 PM CDT Tue Jun 3 2014 Have updated the forecast to increase pops further south along the I-70 corridor late tonight. Convection-allowing models are showing the southern side of the forward propagating MCS sagging southward overnight fueled by outflow interactions with a 50kt low level jet. Have also bumped up pops for lingering convection tomorrow morning...generally along and east of the Mississippi River. Conditions still look ripe for severe storms with damaging winds and large hail...primarily across the northern quadrant of the CWFA, but can't totally rule out severe storms as far south as the I-70 corridor overnight. Locally heavy rain also continues to be a threat overnight. Carney && .SHORT TERM: (Through Tonight) Issued at 254 PM CDT Tue Jun 3 2014 Focus thru this period continues to be the track of MCS overnight. Mdls still disagree with timing and placement of the MCS tonight. With little movement of the wrmfnt today, believe a more srn track will develop than prev thought. Due to the uncertainty, have not pulled POPs too far S for tonight. Main threat for tonight continues to be very high winds as the MCS develops, but tornadoes will also be possible, especially near any sfc boundaries. With ample cloud cover tonight, kept temps on the warmer side except where precip is anticipated. Tilly .LONG TERM: (Wednesday through Next Tuesday) Issued at 339 PM CDT Tue Jun 3 2014 (Wednesday through Friday) Main concern will the potential for a few severe thunderstorms over the southern part of the CWA during the day on Wednesday. Any severe weather from tonight's MCS should have moved east the area by 12Z, though lingering showers and thunderstorms will likely still be producing some rainfall over the northern and eastern counties in a band of 925-850mb moisture convergence. This forcing will then diminish during the morning hours as the low level jet weakens and veers. The atmosphere will become extremely unstable along the front during the afternoon hours with MLCAPE values reaching 3000-4000 J/kg with little CINH. Deep layer shear will also be in the 40-50kt range suggesting that any storms are able to develop along the front will be capable of becoming severe. Front will not move far enough south on Wednesday night to keep thunderstorms out of the forecast over the southern part of the CWA. By Thursday the front will move far enough south that all but part of the eastern Ozarks will be dry. By Thursday night and Friday the ECMWF is showing strong low level moisture convergence over the area at the same time that a weak shortwave trough will move across the area. Have a chance of showers and thunderstorms going both periods. After being well above normal over most of the area tomorrow, temperatures will below normal on Thursday and Friday. (Saturday through next Tuesday) Looks like there is enough agreement between the GFS and ECMWF that a warm front will move north into Missouri and Illinois by Saturday evening in response to a surface low developing over the Central Plains. The surface low will then track northeast to near Chicago by early Sunday which will cause a cold front to pass through the CWA during the day. Will still have best chances of showers and thunderstorms going Saturday into Sunday. The front will move well south of the area on Monday, though another trough will move through the area on Tuesday bringing a slight chance of showers. Temperatures will be seasonably warm behind the warm front on Saturday, though they will be at or a bit below normal the rest of the period behind the cold front. Britt && .AVIATION: (For the 00z TAFs through 00z Wednesday Evening) Issued at 621 PM CDT Tue Jun 3 2014 An elongated zone of thunderstorms currently extends from northwest Missouri across southwest Iowa into southern and central Nebraska. This activity is focused along a warm front in that same location that also extends eastward into central Illinois. All indications are that the currently activity will continue to expand into one or more large elongated thunderstorm complexes and move east southeastward this evening and overnight. KUIN appears to be right in the path and have continued to have high impacts with strong winds and LIFR flight conditions. Wind gusts could be higher than currently indicated. Present indications are the thunderstorm complex will also have enough southward push to impact both KCOU and the St. Louis area terminals during the overnight hours. The intensity that far south is harder to gage and could certainly be stronger. This overnight activity may extend past 12Z but too hard to gage at this point. Additional thunderstorm development will be possible along the front on Wednesday afternoon. Specifics for KSTL: A complex of thunderstorms will expand across northern Missouri, southwest Iowa and southern Nebraska this evening and drop southeastward overnight. Present indications are the thunderstorm complex will have enough southward push to impact KSTL beginning around 09z. The intensity is hard to gage and could certainly be stronger than the current forecast of wind gusts to 25 kts and MVFR flight conditions. This overnight activity may extend past 12Z but too hard to gage at this point. Additional thunderstorm development will be possible along the front on Wednesday afternoon and have added a VCTS for 21z. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 3:57 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT TUE JUN 3 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE WEATHER OVER THE AREA TONIGHT. THE GREATEST RISK WILL BE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS EVENING AND OVERNIGHT. THIS LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...A FEW TORNADOES AND LARGE HAIL. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS OVER EAST CENTRAL AND SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH MOST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BRITT
In the hours before
Local storm report, Jun 3, 10:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST N LEWISTOWN 40.08N 91.81W
06/03/2014 M65 MPH LEWIS MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Jun 3, 10:23 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST NOVELTY 40.01N 92.21W
06/03/2014 M62 MPH KNOX MO MESONET
MEASURED BY MISSOURI MESONET
&&
FGLASSLocal storm report, Jun 3, 10:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG LEWISTOWN 40.08N 91.81W
06/03/2014 LEWIS MO EMERGENCY MNGR
SEVERAL LARGE TREES DOWN IN LEWISTOWN.
&&
GOSSELINLocal storm report, Jun 3, 11:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLOOD 2 E MONTICELLO 40.12N 91.67W
06/03/2014 LEWIS MO EMERGENCY MNGR
WATER ON ROUTE 16 HAS CLOSED TRAFFICE IN BOTH
DIRECTIONS.
&&
GOSSELINLocal storm report, Jun 3, 11:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST QUINCY 39.93N 91.39W
06/03/2014 M71 MPH ADAMS IL BROADCAST MEDIA
LARGE TREE LIMBS DOWN IN WASHINGTON PARK.
&&
GOSSELINLocal storm report, Jun 3, 11:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG EDINA 40.17N 92.17W
06/03/2014 KNOX MO BROADCAST MEDIA
NUMEROUS LARGE LIMBS AND OTHER DEBRIS DOWN THROUGHOUT
EDINA CLOSING APPROXIMATELY HALF OF ROADWAYS IN AND
AROUND TOWN.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 63 min |
| Jun 3, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 61 min |
| Jun 4, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 25 min |
| Jun 4, 1:52 AM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 7 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | LSX | Adams, Brown | 6 hr |
| Jun 4, 4:23 AM CDT | Flash Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 4, 9:23 AM CDT | Areal Flood Warning | LSX | Adams, Brown, Pike | 12 hr |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 3 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Calhoun | 5 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Calhoun | 5 days |
| Jun 4, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 42 min |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.